Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hypogeusia
Jun 19, 2003

For 5 weeks I have been having a foul taste (hypogeusia), possible caused by taking Glucophage for 2 months. I stopped taking Glucophage 5 weeks ago, but problem continues. Do you have any idea how long this may last, or is there a cure for this?

Response from Dr. Conway

Taste disturbances can occur in as many as 3% people taking Glucophage (metformin). It shold resolve when the drug is stopped. Other causes of taste abnormalities could include any type of lesion on the mouth, dental problems, or the use of Ritonavir or Kaletra. The latter two medications are lipid-based and can be absorbed directly in the mouth, causing the changes in taste. You should review all of your remaining medications with your doctor and have him/her take a good look in your mouth. Have you seen a dentist lately? Perhaps the answer lkies in one or more of these issues.

Good Luck!!!



Previous
Long term Diazipan use and Antiretrovials
Next
Elevated triglycerides?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement